Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffer from white patches in left finger. Taking homeopathy medicines. Spots enlarged. What to do?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
Please type your query here... I am 68 year old man. I have been suffering from this white patches appearance on my left hand fingure when I was 63 years old. I have been taking some homeopathy medicines from an Homeopathy doctor since the last 5 years. Now, the spot became enlarged and affected other fingures also. Recently it has started appearing on my face, but to avoid seeing, I put bears. The doctor treating me assured me that it will cure completely. The doctor also told me that since I am taking the medicine, it is is not spread as it would have been. Kindly advise me whether it willbe cured completely.

Posted Tue, 6 Aug 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 48 minutes later
Hello Sir,

Welcome and thanks for posting your query to XXXXXXX

I can understand your concern for white spots. It appears from your query that you are suffering from white skin problem known as "Vitiligo".

Vitiligo is a common skin problem present in our Indian population. It manifest as slight hypopigmentation of the affected area and later on can become completely white area known as depigmented areas. There is no sign or symptom of any pain or itching or any other problem except for the whitish appearance of spots.

Now as I said it is a common problem so very first thing is that you should not be worried about this simple problem.

To explain you simply our skin is divided into multiple layers. In the deepest layer we have the cells called as "Melanocytes". These are the cells which provide color to the skin. So if there is some damage or alteration in the function of these cells then it leads to hypo-pigmentation and then depigmentation of the skin.

The above melanocytes are also present in the hair roots also. Due to impaired function in the hair root it leads to graying of the hair. Probably you never had bothered about the graying of hair, there fore the same process in the skin should also be taken in the same manner.

There is a social stigma in our country regarding this problem which leads to unnecessary apprehension in the suffering person and the family members or the surrounding people. But you should understand that this problem is not at all contagious or related to any other XXXXXXX problem of the body. So you should not be worried about any other kind of possibilities in the same.

Now directly taking your problem- present since 5 years on hands and appeared on face. In our allopathic treatment we have multiple options of stopping further progression of the problem as well as regaining the color which can give you result in a period varying from 3-6 months.

If the medical management is not rewarding, then we proceed for certain simple cosmetic surgeries which are not very costly and does not hamper with day to day life. Here we transplant the skin from healthy area to the white area.

Otherwise also if you do not want to go for all these procedures then there are certain cosmetic camouflage creams which mask the white area. These can be applied on daily basis for multiple years without any problem.

For the medial and surgical management you can visit any good proper dermatologist in Mumbai and can take guidance accordingly.

Lastly kindly do not worry about this simple treatable and curable problem. You would be totally alright.

Hope these informations will help you. If you have any further query I will be happy to help.

Dr Sanjay Kumar Kanodia
MD (Dermatology and Sexually transmitted diseases)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor